High Dose Zolpidem Induced Fetal Neural Tube Defects

Author(s): Avinash Sharma, Neha Sayeed, Christoday R.J. Khess, Sayeed Akhtar.

Journal Name: Current Drug Safety

Volume 6 , Issue 2 , 2011

Become EABM
Become Reviewer

Abstract:

Use of zolpidem, a short-acting imidazopyridine hypnotic, has not been associated with teratogenic effects in usual clinical doses. We report a case of fetal neural tube defects occurring in a female dependent on zolpidem and consuming high doses in the first trimester of pregnancy. Possible mechanisms by which high dose zolpidem may lead to teratogenicity are discussed. Clinicians are advised to be aware of the risks of high-dose zolpidem abuse in early pregnancy.

Keywords: Neural tube defects, zolpidem, high dose, teratogenicity, meningo-myelocele

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 6
ISSUE: 2
Year: 2011
Page: [128 - 129]
Pages: 2
DOI: 10.2174/157488611795684695
Price: $65

Article Metrics

PDF: 27